Alert archive / Colorado / Snow Advisories in 2006
Snow Advisory 5, NWS Pueblo, CO
NWS Pueblo, CO issued this snow advisory at Mar 21, 2006, 2:27 PM MST for Mineral County, Rio Grande County, Saguache County, Colorado. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2006, 2:27 PM MST (21:27 UTC)
- Expired
- Mar 22, 2006, 9:00 AM MST
- In force
- 19 hr
- Issued by
- NWS Pueblo, CO
Counties Mineral County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Grand Junction radar (KGJX), 205 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 9.5 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1590 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this snow advisory went out at Mar 21, 3:42 AM MST, 10 hours 45 minutes earlier.
Area forecast discussion, Mar 21, 3:42 AM MST, 10 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 342 AM MST TUE MAR 21 2006 .SHORT TERM... (TODAY AND TONIGHT) THIS MORNING...SATELLITE AND OBS ARE SHOWING LOW CLOUDS OVR MUCH OF EL PASO...PUEBLO...OTERO...WRN CROWLEY...FREMONT...CUSTER AND PORTIONS OF CHAFFEE COUNTIES. THE NAM WANTS TO HANG ONTO THE LOW CLOUDS TODAY OVR MUCH OF THAT AREA...WHILE THE MM5 SHOWS THEM DECREASING FROM W TO E TODAY. WL PROBABLY SEE SOME DECREASE IN THE CLOUDS IN WRN PORTIONS THAT CURRENTLY HAVE THE LOW CLOUDS. TEMPS TODAY ARE A BIT CHALLENGING WITH THE SNOW COVER. CURRENT MAX TEMPS LOOK FAIRLY GOOD...WL MAKE JUST A FEW MINOR ADJUSTMENTS. MAIN CONCERN IS SNOW AMOUNTS...MAINLY OVR THE SW MTS. NEXT UPR TROF TO AFFECT THE AREA IS CURRENTLY ALONG THE CENTRAL CA COAST. THE UPR LOW IS THEN FORECAST TO BE CENTERED OVR EXTREME SRN NV/NW AZ BY 00Z WED...AND BY 12Z WED SHOULD BE ALONG THE CENTRAL BORDER AREA OF AZ AND NM. THE SW FLOW AHEAD OF THIS SYSTEM WL BRING AN INCREASE IN MSTR TO THE SW MTS BY AFTERNOON. WL JUST GO WITH SOME SCT POPS OVR WRN AREA IN THE MORNING HOURS. AS THE MSTR STARTS TO INCREASE THIS AFTERNOON...AND BETTER DYNAMICS IN THE AFTERNOON...WL INCREASE THE POPS. FOR THE AFTERNOON HOURS...THE MSTR SPREADS EWRD...SO WL KEEP POPS OVR SAN LUIS VALLEY...ERN MTS AND ADJACENT AREAS. ACCUMULATIONS SHOULD BE ON THE LIGHT SIDE THIS AFTERNOON. TONIGHT AS THE BETTER UPR LIFT MOVES ACRS THE AREA...AND THE MSTR LAYER GETS DEEPER...AND WITH THE FAVORABLE OROGRAPHIC FLOW...THE SW MTS SHOULD SEE THE SNOW PICK UP WITH A BETTER POTENTIAL FOR ACCUMULATION. WL ISSUE AN ADVISORY FOR ZONE 68...STARTING AT 18Z TODAY AND CONTINUING THRU 16Z WED. WL ALSO INCREASE THE POPS OVR THE CNTRL MTS...THE SAN LUIS VALLEY AND THE SANGRE DE CRISTO MTS...AND WL HAVE SOME LIGHT ACCUMULATIONS IN THE FORECAST. .LONG TERM... (WEDNESDAY THROUGH TUESDAY) WINTER-LIKE CONDITIONS SHOULD LAST FOR ANOTHER COUPLE DAYS...THEN SPRING ARRIVES IN TIME FOR THE WEEKEND. MODELS ARE IN REASONABLE AGREEMENT WITH STRENGTH...POSITION...AND TRACK OF WED SYSTEM. UPPER LOW OF ABOUT 550 DM SHOULD TRACK THROUGH CENTRAL NM WED MORNING...THEN HEAD INTO THE TX PANHANDLE AND OK BY EVENING. WITH TROUGH PASSAGE MODERATE SNOWS SHOULD COME TO AN END WED MORNING OVER THE SW MTS...BUT COULD SEE AN ADDITIONAL FEW INCHES OVER THE FAVORED LOCATIONS. PRECIP FOCUS THEN SHIFTS TO THE E PLAINS DURING THE DAY. INHERITED POPS LOOK ON TARGET SO MADE ONLY MINOR TWEAKS TO THE POP FCST FOR WED. MOISTURE IS TOO LIMITED AND LOW-LVL WINDS TOO LIGHT TO JUSTIFY HIGH CHANCE OR LIKELY AT THIS POINT FOR THE I-25 CORRIDOR. BEST CHANCE FOR SOME LIGHT SNOW ACCUMULATIONS SHOULD BE OVER THE PLMR DVD AND RATON...AND PERHAPS THE FAR ESTRN COUNTIES AS THE LOW MOVES INTO TX-OK. GOOD CLOUD COVERAGE AND MODERATELY COLD TEMPS ALOFT SHOULD HOLD TEMPS DOWN OVER THE PLAINS. ATMOSPHERE LOOKS TOO STABLE FOR ANY CHANCE OF CONVECTION WORTH MENTIONING...PARTICULARLY WITH THE LOW AND JET THAT FAR TO THE SOUTH. WED EVENING NW FLOW WILL ARRIVE IN ADVANCE OF A BUILDING SHORT WAVE RIDGE. KEPT SLIGHT CHANCE POPS GOING THROUGH MIDNIGHT...A LITTLE LATER OVER THE FAR ESTRN COUNTIES. GFS INSISTS ON TOKEN PARAMETERIZED QPF OVER THE MTS THROUGH THU NITE THANKS TO A RESPECTABLE EASTERLY PRESSURE GRADIENT...BUT WITH MOISTURE IN SHORT SUPPLY BELIEVE THIS IS OVERDONE SO KEPT POPS AT ZERO. DRY AND WARMING TREND SHOULD LAST THROUGH THE FIRST HALF OF THE WEEKEND. NEXT SYSTEM HITS THE CONT DVD SAT NITE AND SPREADS MORE PRECIP OVER THE MTS ON SUNDAY. GFS IS STRONGER THAN ECMWF FOR THIS EVENT BUT NEITHER MODEL SOLUTION IS VERY IMPRESSIVE...WITH THE LOW TRACKING NORTH OF CO. TEMPS AND POPS HEAD MORE TOWARD CLIMO IN THE EXTENDED AS A BROAD FLAT RIDGE DEVELOPS OVER THE WESTERN STATES. ROSE && .PUB WATCHES/WARNINGS/ADVISORIES... SNOW AND BLOWING SNOW ADVISORY FROM 11 AM THIS MORNING TO 9 AM MST WEDNESDAY FOR COZ068. && 28/44
Hazardous weather outlook, Mar 21, 6:32 AM MST, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 632 AM MST TUE MAR 21 2006 COZ058>089-093>099-221345- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 632 AM MST TUE MAR 21 2006 ...SNOW AND BLOWING SNOW ADVISORY IN EFFECT FROM 11 AM TODAY UNTIL 9AM WEDNESDAY FOR THE EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT SNOW WILL INCREASE OVER THE CENTRAL AND SOUTHWEST MOUNTAINS TODAY AND WILL THEN CONTINUE TONIGHT...SPREADING EASTWARD TO THE SANGRE DE CRISTO MOUNTAINS AND PIKES PEAK. THE EASTERN SAN JUAN MOUNTAINS WILL SEE THE HIGHEST SNOW AMOUNTS...WITH 5 TO 9 INCHES EXPECTED BY MIDMORNING WEDNESDAY. THE CENTRAL MOUNTAINS AND THE SANGRE DE CRISTO MOUNTAINS WILL GENERALLY SEE 2 TO 4 INCHES. THE SAN LUIS VALLEY...THE UPPER ARKANSAS RIVER VALLEY AND PIKES PEAK AND TELLER COUNTY WILL LIKELY SEE 1 TO 3 INCHES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SNOW WILL GRADUALLY END OVER THE CONTINENTAL DIVIDE ON WEDNESDAY. LIGHT ADDITIONAL ACCUMULATIONS...GENERALLY LESS THAN 2 INCHES...ARE POSSIBLE BY WEDNESDAY EVENING. AS THE STORM MOVES EASTWARD SCATTERED SNOW SHOWERS ARE EXPECTED TO SPREAD 0VER THE EASTERN PLAINS. THE WET MOUNTAINS AND RATON MESA COULD SEE 1 TO 3 INCHES OF SNOW ACCUMULATION. SNOW WILL RETURN TO THE CENTRAL MOUNTAINS LATE SATURDAY AS ANOTHER STORM MOVES THROUGH THE NORTHERN ROCKIES. ACCUMULATING SNOW WILL BE POSSIBLE THROUGH MONDAY OVER THE SAWATCH...MOSQUITO...LA GARITA RANGES. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY TODAY AND TONIGHT IN THE CENTRAL AND SOUTHWEST MOUNTAINS...AND TONIGHT FOR THE EASTERN MOUNTAINS...THE SAN LUIS VALLEY AND THE UPPER ARKANSAS RIVER VALLEY.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 4:12 AM MST | Snow and Blowing Snow Advisory | PUB | Conejos, Mineral, Rio Grande | 10 hr |
| Mar 21, 2:27 PM MST | Winter Storm Warning | PUB | Conejos, Mineral, Rio Grande | 19 hr |
Nearby
Snow Advisories in Colorado, 2006Every snow advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.